MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX BIVONA CUSTOM TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. PORTEX BIVONA CUSTOM TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number HT15CS80NSC214N
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/10/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received indicating that the cuff to a smiths medical portex bivona custom tracheostomy tube was reported to not be inflating properly.It was reported that the patient was ventilator dependent.Subsequently, a trach tube change out was performed.There were no reported adverse patient effects.
 
Additional Manufacturer Narrative
One tracheostomy tube was returned for evaluation.Device underwent functional testing, finding a portion of the cuff stuck to the shaft.However, upon following the instructions in the ifu, the cuff was able to inflate.The investigation of the returned device did not identify any manufacturing defects.The reported customer complaint has been confirmed, and no fault found has been identified as the problem source.

Brand Name
PORTEX BIVONA CUSTOM TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
MDR Report Key10511267
Report Number3012307300-2020-09169
Device Sequence Number2572010
Product Code JOH
UDI-Device Identifier10351688840899
UDI-Public10351688840899
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer,distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/03/2025
Device Model NumberHT15CS80NSC214N
Device Catalogue NumberHT15CS80NSC214N
Device Lot NumberBS005367
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2020
Supplement Date Received by Manufacturer10/06/2020
Initial Report FDA Received Date09/09/2020
Supplement Report FDA Received Date10/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;